MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 04/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was inserted and removed.(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed.The reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zcb00 32.0 diopter was inserted and removed from a male patient's eye due to high intraocular pressure.Through follow up, the customer stated that she does not believe the lens contributed to the patient having high pressure and is most likely due to the patient.Customer indicated that a vitrectomy was performed and the physician noticed the high pressure.There was no incision enlargement.Additionally, the customer stated that after the lens was implanted the surgeon discovered a posterior capsule rupture.There was no replacement lens available.The physician also noted that the patient had a prolapse and the cornea was cloudy.The patient was doing fine when discharged.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6652237
Report Number2648035-2017-01094
Device Sequence Number13774384
Product Code HQL
UDI-Device Identifier05050474531956
UDI-Public(01)05050474531956(17)201116
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/16/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Initial Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR